Alert archive / Ohio / Wind Chill Warnings in 2008

Wind Chill Warning 1, NWS Cleveland, OH

December 21, 200820 counties in Ohio

NWS Cleveland, OH issued this wind chill warning at Dec 21, 2008, 8:17 PM EST for 20 counties in Ohio. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 8:17 PM EST (01:17 UTC)
Expired
Dec 22, 2008, 11:56 AM EST
In force
16 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 82 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 220117
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
817 PM EST SUN DEC 21 2008

OHZ003-006>011-017>020-027>031-036>038-047-220930-
/O.UPG.KCLE.WC.Y.0004.000000T0000Z-081222T1700Z/
/O.NEW.KCLE.WC.W.0001.081222T0117Z-081222T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
817 PM EST SUN DEC 21 2008

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

THE TEMPERATURE WILL DROP TO BETWEEN 5 ABOVE AND 5 BELOW ZERO
OVERNIGHT ACROSS THE AREA. THIS COMBINED WITH THE STRONG WINDS
WILL PUSH WIND CHILL READINGS BELOW -25 DEGREES. WIND CHILLS ARE
EXPECTED TO REMAIN WELL BELOW ZERO UNTIL MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES
BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY.

&&

$$

OHZ012>014-089-PAZ001>003-220930-
/O.CON.KCLE.LE.W.0012.000000T0000Z-081222T2100Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
817 PM EST SUN DEC 21 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
MONDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST
MONDAY. 

LAKE EFFECT SNOW WILL CONTINUE OVER THE SNOWBELT EAST OF
CLEVELAND TONIGHT. ASHTABULA COUNTY AND EXTREME NORTHWEST
PENNSYLVANIA COULD RECEIVE 6 TO 12 INCHES OF SNOW BY MONDAY
AFTERNOON... ESPECIALLY IN THE HIGHER ELEVATIONS AWAY FROM THE
LAKE. SNOW ACCUMULATIONS OF UP 4 TO 8 INCHES ARE POSSIBLE ACROSS
LAKE AND GEAUGA COUNTIES BY LATE MONDAY AFTERNOON.

IN ADDITION WINDS GUSTING UP TO 45 MPH WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING OF SNOW...AND NEAR WHITEOUT CONDITIONS AT
TIMES....AND DANGEROUSLY LOW WIND CHILLS. TRAVEL AT TIMES COULD
BE VERY DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER YOUR FAVORITE NEWS SOURCE FOR FURTHER DETAILS OR
UPDATES.

&&

$$

OHZ021>023-032-033-220930-
/O.CON.KCLE.WC.Y.0004.000000T0000Z-081222T1700Z/
SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...CANTON...
YOUNGSTOWN
817 PM EST SUN DEC 21 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY. 

TEMPERATURES IN THE SINGLE DIGITS OVERNIGHT WILL COMBINE WITH STRONG
WINDS TO PUSH WIND CHILL READINGS TO 15 TO 20 DEGREES BELOW ZERO.
WIND CHILLS ARE EXPECTED TO REMAIN BELOW ZERO UNTIL MONDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$
2 follow-up statements
000 
WWUS41 KCLE 220924
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EST MON DEC 22 2008

OHZ012>014-089-PAZ001>003-221800-
/O.CON.KCLE.LE.W.0012.000000T0000Z-081222T2100Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
424 AM EST MON DEC 22 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

HEAVY LAKE EFFECT SNOW WILL CONTINUE ACROSS THE SNOWBELT TODAY.
WINDS GUSTING TO BETWEEN 35 AND 40 MPH AT TIMES WILL MAKE FOR
TEMPORARY WHITEOUT CONDITIONS AND SIGNIFICANT BLOWING AND
DRIFTING OF SNOW. 

ADDITIONAL DAYTIME ACCUMULATIONS OF 4 TO 6 INCHES CAN BE EXPECTED
FOR ASHTABULA...ERIE...AND CRAWFORD COUNTIES...YIELDING STORM
TOTAL ACCUMULATIONS OF 6 TO 12 INCHES. ACROSS LAKE AND NORTHERN
GEAUGA COUNTIES DAYTIME ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES
WITH STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES. LESSER AMOUNTS
WILL BE POSSIBLE TODAY ACROSS SOUTHERN GEAUGA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER YOUR FAVORITE NEWS SOURCE FOR FURTHER DETAILS OR
UPDATES.

&&

$$

OHZ003-006>011-017>020-027>031-036>038-047-221700-
/O.CON.KCLE.WC.W.0001.000000T0000Z-081222T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
424 AM EST MON DEC 22 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

EARLY MORNING TEMPERATURES AROUND ZERO COMBINED WITH BREEZY
CONDITIONS WILL ALLOW FOR WIND CHILL READINGS BETWEEN -20 AND -25
DEGREES. WIND CHILL ARE EXPECTED TO IMPROVE BY MIDDAY AS
TEMPERATURES CLIMB INTO THE TEENS AND WINDS BEGIN TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES
BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY.

&&

$$

OHZ021>023-032-033-221700-
/O.CON.KCLE.WC.Y.0004.000000T0000Z-081222T1700Z/
SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...CANTON...
YOUNGSTOWN
424 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

EARLY MORNING TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH
BREEZY CONDITIONS WILL ALLOW FOR WIND CHILL READINGS BETWEEN -15
AND -20 DEGREES. THE WIND CHILL IS EXPECTED TO IMPROVE BY MIDDAY
AS TEMPERATURES CLIMB INTO THE TEENS AND WINDS BEGIN TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

OUDEMAN
000 
WWUS41 KCLE 221656
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 AM EST MON DEC 22 2008

OHZ003-006>011-017>020-027>031-036>038-047-221800-
/O.CAN.KCLE.WC.W.0001.000000T0000Z-081222T1700Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...FINDLAY...TIFFIN...
NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
1156 AM EST MON DEC 22 2008

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL WARNING. 

WINDS WERE SLOWLY SUBSIDING THIS MORNING AND AS A RESULT WIND
CHILL VALUE WERE ALSO RISING. IT WILL STILL BE UNSEASONABLY COLD
THIS AFTERNOON WITH HIGH TEMPERATURES ONLY IN THE MID AND UPPER
TEENS. WINDS OF 10 TO 20 MPH WILL CAUSE WIND CHILL VALUES OF ZERO
TO 10 BELOW BUT NOT AS LOW AS EARLIER THIS MORNING WHEN THEY WERE
REACHING 15 TO 30 BELOW.


&&

$$

OHZ021>023-032-033-221800-
/O.CAN.KCLE.WC.Y.0004.000000T0000Z-081222T1700Z/
SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...CANTON...
YOUNGSTOWN
1156 AM EST MON DEC 22 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS WERE SLOWLY SUBSIDING THIS MORNING AND AS A RESULT WIND
CHILL VALUE WERE ALSO RISING. IT WILL STILL BE UNSEASONABLY COLD
THIS AFTERNOON WITH HIGH TEMPERATURES ONLY IN THE MID AND UPPER
TEENS. WINDS OF 10 TO 20 MPH WILL CAUSE WIND CHILL VALUES OF ZERO
TO 10 BELOW BUT NOT AS LOW AS EARLIER THIS MORNING WHEN THEY WERE
REACHING 15 TO 25 BELOW.

&&

$$

OHZ012>014-089-PAZ001>003-222100-
/O.CON.KCLE.LE.W.0012.000000T0000Z-081222T2100Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1156 AM EST MON DEC 22 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DIMINISH THIS AFTERNOON
AND THIS EVENING. WESTERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
WILL CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW.

ADDITIONAL ACCUMULATIONS DURING THE AFTERNOON SHOULD BE AROUND 1
TO 3 INCHES LOCALLY WITHIN THE HEAVIER SNOW SHOWERS...BUT WITH THE
GUSTY WINDS CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW. STORM
TOTAL ACCUMULATION WILL LIKELY RANGE FROM 6 TO 12 INCHES OVER
ASHTABULA...ERIE AND CRAWFORD COUNTIES...AND 4 TO 8 INCHES OVER
LAKE AND NORTHERN GEAUGA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER YOUR FAVORITE NEWS SOURCE FOR FURTHER DETAILS OR
UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill warning went out at Dec 21, 6:30 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 21, 6:30 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EST SUN DEC 21 2008

.SYNOPSIS...
A STRONG ARCTIC COLD FRONT MOVED EAST OF THE AREA THIS MORNING. A
TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST THROUGH THE LOWER LAKES
TONIGHT. HIGH PRESSURE WILL MOVE INTO THE OHIO VALLEY ON MONDAY
MOVING ACROSS THE AREA MONDAY NIGHT. A WARM FRONT WILL MOVE
THROUGH TUESDAY NIGHT FOLLOWED BY A COLD FRONT ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED TO FRESHEN LOWS AND WIND CHILL VALUES ACROSS THE AREA.
PUSHING WIND CHILL WARNING CRITERIA IN THE WEST AND MAY HAVE TO
UPGRADE LATER THIS EVENING. ALSO HAVE INCREASED POPS FOR THE
EVENING ALONG THE LAKESHORE FROM KCLE EAST. TREND WAS IN PLACE TO
TAKE CHANCE POPS TO LIKELY OR CATEGORICAL AFTER MIDNIGHT HOWEVER
WINDS HAVE STARTED TO VEER IN RESPONSE TO AN UPPER TROF MOVING
THROUGH THE AREA AND SNOW SHOWERS ARE NOW MOVING INLAND ACROSS
CUYAHOGA LAKE AND ASHTABULA COUNTIES.  NO OTHER MAJ CHANGES.

PREVIOUS...COLD ARCTIC AIR POURING INTO THE AREA THIS AFTERNOON.
STRONG GUSTY WINDS OF 35KT TO 40 KT HAVE BEEN OCCURRING ESPECIALLY
CLOSE TO THE LAKESHORE. WILL CONTINUE THE WIND ADVISORY CLOSE TO
THE LAKE BUT DROP IT ELSEWHERE. THE WIND CHILL ADVISORY WILL BE
CONTINUED THROUGH MONDAY MORNING WITH WIND CHILLS VALUES BETWEEN
-10 TO -25 EXPECTED. OF MORE CONCERN IS THE LAKE EFFECT SNOW
SHOWERS DEVELOPING OVERNIGHT. CURRENTLY SNOW SHOWERS ARE OVER THE
LAKE JUST OFFSHORE AND NOT TOO ORGANIZED. 925MB WINDS ARE
SOUTHWEST AND DONT START TO BECOME ONSHORE UNTIL A TROUGH MOVES
THROUGH LATER TONIGHT. AT THAT TIME WINDS WILL HAVE SUBSIDED
SOMEWHAT AND DO NOT EXPECT WIDESPREAD VISIBILITIES BELOW 1/4 MILE
KEEPING EXTREME NE OHIO AND NW PA JUST BELOW BLIZZARD WARNING
CRITERIA. HOWEVER SNOWFALL SHOULD BE AROUND 4 TO 6 INCHES ARE
THERE WILL STILL BE CONSIDERABLE BLOWING AND DRIFTING SNOW.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
ON GOING LAKE EFFECT SNOW WARNING MONDAY MORNING WILL START TO
DIMINISH DURING THE DAY. ELSEWHERE HIGH PRESSURE STARTING TO BUILD
IN BUT IN THE NWLY FLOW COLD FLOW MOST AREAS WILL SEE SOME SNOW
SHOWERS OR FLURRIES. THE HIGH MOVES ACROSS MONDAY NIGHT BRINGING AN
END TO THE LAKE EFFECT SNOW SHOWERS IN THE NORTHEAST. THE HIGH
PRESSURE IS FOLLOWED BY WARM FRONT TUESDAY. HELD OFF PRECIP UNTIL
TUESDAY AFTERNOON. WILL HAVE TO WORRY ABOUT MIXED PRECIPITATION
AGAIN TUESDAY AFTERNOON INTO TUESDAY. MODELS INDICATING THAT IT
SHOULD WARM UP ENOUGH THAT PRECIP LATE TUESDAY NIGHT THROUGH MOST OF
WEDNESDAY PRECIP WILL LIKELY BE RAIN SHOWERS...TRANSITIONING TO SNOW
SHOWERS WEDNESDAY NIGHT AS COLD FRONT MOVES THROUGH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
FAIRLY STRONG WARM AIR ADVECTION IS EXPECTED TO TAKE PLACE ACROSS
THE AREA IN ADVANCE OF THE LOW PRESSURE SYSTEM ON WEDNESDAY. THE LOW
IS PROGGED TO MOVE OFF TO THE EAST OF THE AREA WITH A TRAILING COLD
FRONT TO FOLLOW TRANSITIONING THE PRECIPITATION INTO SNOW SHOWERS.
LINGERING SNOW SHOWER ACTIVITY WILL PERSIST IN THE NORTHEAST ON
CHRISTMAS DAY IN LAKE EFFECT ACTIVITY. AIR MASS IN THE WAKE OF THE
COLD FRONT WILL NOT BE TOO COLD SO MINIMAL LAKE EFFECT EXPECTED BUT
MAY BE JUST ENOUGH TO SAVE A WHITE CHRISTMAS IN THE NORTHEAST.

HIGH PRESSURE QUICKLY BUILDS EAST INTO THE REGION THURSDAY NIGHT AND
STRONG SOUTH TO SOUTHWEST FLOW DEVELOPS FOR THE EARLY PART OF THE
WEEKEND. REMARKABLY SPEAKING...WARM AIR ADVECTION WILL BE RATHER
STRONG WITH 559 TO 560 1000 TO 500 MB THICKNESS RACING UP INTO THE
NORTHERN PART OF THE STATE.  THIS IS COMMON AMONG THE GFS AND THE
EUROPEAN MODEL SOLUTIONS.  I AM GOING TO BUMP UP TEMPERATURES FRIDAY
INTO SATURDAY BUT I THINK WE MAY NEED TO GO EVEN HIGHER AS TIME GOES
ON.

SIGNIFICANT DIFFERENCE OVER THE WEEKEND.  ECMWF PUSHES FRONT THROUGH
AREA ON SUNDAY...WITH HIGH PRESSURE BUILDING IN.  THE LATEST GFS RUN
AS FRONT STALLING AND A SECONDARY LOW MOVING ACROSS THE AREA SUNDAY.
NOT ONLY IS THAT ANOTHER DAY OF PRECIP...BUT SIGNIFICANTLY WARMER.
FOR NOW WILL GO WITH CONTINUITY AND STAY WITH THE ECMWF.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
FLIGHT CONDITIONS AT ALL AIRPORTS SHOULD CONTINUE TO DETERIORATE
TONIGHT AS A TROUGH MOVES THROUGH THE REGION. LAKE EFFECT SNOW
SHOWERS ALREADY ESTABLISHED AND MOVING INTO ERI...STILL JUST TO
THE NORTH OF CLE BUT A FEW RENEGADE SNOW SHOWERS CANT BE RULED OUT
THIS EVENING AT CLE/CAK/YNG. THE LES BANDS SHOULD BEGIN TO MOVE
INLAND BEFORE MIDNIGHT AS A TROUGH MOVES THROUGH THE REGION AND
BRINGS THE WINDS OUT OF THE NORTHWEST. I EXPECT ALL SITES TO SEE A
FEW HOURS OF LIGHT IFR SNOWFALL...LIFR OR VLIFR SNOWFALL LIKELY
DOWNWIND OF LAKE ERIE THIS EVENING AND OVERNIGHT.

FORECAST IS TRICKY ON MONDAY...HOW LONG WILL SNOW SHOWERS HANG
AROUND BEFORE WINDS PUSH EVERYTHING BACK ACROSS THE LAKE AND INTO
ONTARIO. I WILL DRY THINGS OUT AT TOL/FDY/MFD BY EARLY AFTERNOON
AND ELSEWHERE BY LATE IN THE FORECAST PERIOD. MVFR OR LOWER
CONDITIONS LIKELY WHERE SNOW BANDS PERSIST ON MONDAY...FOR NOW I
HIT ERI THE HARDEST OF ANY SITE BUT I CANT RULE OUT A FEW HOURS OF
IFR SNOWFALL AT CLE/CAK/YNG EITHER.

GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING AND OVERNIGHT. I
THINK 25G35KT IS A GOOD BET FOR THIS EVENING...20G30KT AFTER
MIDNIGHT AND FINALLY 15G25KT FROM MID-MORNING ONWARD. A BRIEF WIND
SHIFT OUT OF THE NORTHWEST IS POSSIBLE ALONG THE LAKESHORE TONIGHT
AS THE TROUGH MOVES THROUGH.

OUTLOOK...FAIR WEATHER WILL PREVAIL ALL AREAS MONDAY NIGHT WITH
HIGH MOVING EAST OF THE AREA. ANOTHER LOW PRESSURE WILL BRING
ANOTHER ROUND OF MVFR TO IFR CONDITIONS ACROSS THE ENTIRE FORECAST
AREA TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. IMPROVING
CONDITIONS EXPECTED THURSDAY AS HIGH PRESSURE MOVES ACROSS THE
OHIO VALLEY. NON-VFR WEATHER POSSIBLE AGAIN LATE IN THE WEEK AS
ANOTHER STORM MOVES INTO THE GREAT LAKES REGION.

&&

.MARINE...
LOW PRESSURE WILL OVER LAKE HURON WILL MOVE NORTHEAST AND MERGE WITH
THE COASTAL LOW OFF THE NEW ENGLAND COAST TONIGHT. TEMPERATURES
WILL DIP INTO THE SINGLE DIGITS TO BELOW ZERO TONIGHT. THIS
COMBINED WITH THE STRONG WINDS WILL CAUSE HEAVY FREEZING SPRAY ON
THE VESSELS TODAY INTO MONDAY.

WINDS SHOULD DIMINISH FAIRLY QUICKLY TOMORROW MORNING AND DROP BELOW
GALES BY AFTERNOON. WILL LIKELY NEED TO DOWNGRADE TO SMALL CRAFT
ADVISORIES THROUGH THE REST OF THE DAY MONDAY INTO MONDAY NIGHT WHEN
THEY CAN EVENTUALLY BE DISCONTINUED AS SOUTH FLOW DEVELOPS ON
TUESDAY. THE SOUTHERLY FLOW WILL CONTINUE AND INCREASE BY WEDNESDAY
BUT MAY NOT CAUSE SMALL CRAFT CRITERIA WITH WARMER AIR OVER COLD
DOME OVER THE LAKE. WINDS DIMINISH TO LIGHT AND VARIABLE ON
THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ009>014-089.
     LAKE EFFECT SNOW WARNING UNTIL 4 PM EST MONDAY FOR OHZ012>014-
     089.
     WIND CHILL ADVISORY UNTIL NOON EST MONDAY FOR OHZ003-006>011-
     017>023-027>033-036>038-047.
PA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR PAZ001>003.
     LAKE EFFECT SNOW WARNING UNTIL 4 PM EST MONDAY FOR PAZ001>003.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL NOON EST MONDAY FOR LEZ061-
     142>149-162>169.
     STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR LEZ061-148-149-
     168-169.
     LOW WATER ADVISORY UNTIL NOON EST MONDAY FOR LEZ142>144-
     162>164.
     GALE WARNING UNTIL NOON EST MONDAY FOR LEZ142>147-162>167.

&&

SYNOPSIS...RANDEL
NEAR TERM...TK/RANDEL
SHORT TERM...RANDEL
LONG TERM...DJB
AVIATION...LEINS
MARINE...DJB
Hazardous weather outlook, Dec 21, 11:02 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 AM EST SUN DEC 21 2008

OHZ012>014-089-PAZ001>003-221615-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1102 AM EST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>011-017>023-027>033-036>038-047-221615-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1102 AM EST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-221615-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
1102 AM EST SUN DEC 21 2008

...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST MONDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   LOW WATER ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ145>147-165>167-221615-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
1102 AM EST SUN DEC 21 2008

...GALE WARNING IN EFFECT UNTIL NOON EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-148-149-168-169-221615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1102 AM EST SUN DEC 21 2008

...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:28 AM ESTSmall Craft AdvisoryCLE18 hr

Nearby

Wind Chill Warnings in Ohio, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.